MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP323H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Edema (1820)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: please confirm how many device present the issue (pull off suture needle)?--- all answers above are unobtainable.Once there is any update, we will update the information.Please confirm how many device present the issue (bending needle)? please confirm if the patient received any antibiotic, steroid or medication? please confirm if did the patient received surgical intervention? what is the current condition of the patient? is there any photo available for visual analysis? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an episiotomy procedure on (b)(6) 2020 and suture was used.During the procedure, the suture got detached from the needle, causing the patients' postpartum perineal edema.Another like device was used to complete the procedure.Additional information was requested.

Brand Name
VCL+ VIO 27IN 2-0 S/A MH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10738320
Report Number2210968-2020-08345
Device Sequence Number19661165
Product Code GAM
UDI-Device Identifier10705031052291
UDI-Public10705031052291
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberVCP323H
Device Catalogue NumberVCP323H
Device Lot NumberMD2777
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/26/2020
Patient Sequence Number1
Patient Age29 YR